Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


First order difference system- existence and uniqueness
HTML articles powered by AMS MathViewer

by K. N. Murty, P. V. S. Anand and V. Lakshmi Prasannam PDF
Proc. Amer. Math. Soc. 125 (1997), 3533-3539 Request permission


In this paper, the general solution of the homogeneous matrix difference system is constructed in terms of two fundamental matrix solutions. The general solution of the inhomogeneous matrix difference system is established by the variation of parameters formula. A unique solution of the two-point boundary value problem associated with the matrix difference system is constructed by applying the QR-algorithm and the Bartels-Stewart algorithm.
  • Ravi P. Agarwal, On multipoint boundary value problems for discrete equations, J. Math. Anal. Appl. 96 (1983), no. 2, 520–534. MR 719333, DOI 10.1016/0022-247X(83)90058-6
  • V. Lakshmikantham and D. Trigiante, Theory of difference equations, Mathematics in Science and Engineering, vol. 181, Academic Press, Inc., Boston, MA, 1988. Numerical methods and applications. MR 939611
  • F. V. Atkinson, Discrete and continuous boundary problems, Mathematics in Science and Engineering, Vol. 8, Academic Press, New York-London, 1964. MR 0176141
  • Antony Jameson, Solution of the equation $AX+XB=C$ by inversion of an $M\times M$ or $N\times N$ matrix, SIAM J. Appl. Math. 16 (1968), 1020–1023. MR 234974, DOI 10.1137/0116083
  • Peter Lancaster, Explicit solutions of linear matrix equations, SIAM Rev. 12 (1970), 544–566. MR 279115, DOI 10.1137/1012104
  • G. W. Stewart and R. H. Bartels, A solution of the equation $AX+XB=C$, Common. ACM 15, 1976, 820–826.
  • K. N. Murty, K. R. Prasad and P. V. S. Anand, Two-point boundary value problems associated with Liapunov type matrix difference system, Dynam. Systems Appl. 4 (1995), 205–213.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 39A10, 34B05
  • Retrieve articles in all journals with MSC (1991): 39A10, 34B05
Additional Information
  • K. N. Murty
  • Affiliation: Department of Applied Mathematics, Andhra University, Visakhapatnam - 530 003, India
  • V. Lakshmi Prasannam
  • Affiliation: Department of Mathematics, Post Graduate Centre, P. B. Siddhartha College Of Arts & Science, Vijayawada - 520 010, India
  • Received by editor(s): April 17, 1996
  • Communicated by: Hal L. Smith
  • © Copyright 1997 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 125 (1997), 3533-3539
  • MSC (1991): Primary 39A10, 34B05
  • DOI:
  • MathSciNet review: 1443846